MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and distal tip detachment occurred.The chronic totally occluded (cto) target lesion was located in the highly calcified anterior tibial artery.A 300cm straight tip v-14 control wire was advanced to cross the lesion and a 2x120 coyote balloon catheter was used for support.However, during the procedure, the wire would not advance further and was buckled approximately half way down the tibial artery.The physician felt a little resistance upon pulling the wire back into the catheter and noticed the small black ball just beyond the catheter tip.The device was completely removed and confirmed that the distal 1cm of polymer was stripped off of the wire.No attempt was made to retrieve the small piece of polymer since it was stuck in the middle of a completed occluded artery causing no obstruction.The physician tried crossing the cto again with a.035 non-bsc wire, but was still unsuccessful.They were satisfied with the successful treatment of the superficial femoral artery, so the procedure was completed.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the v-14 control wire was returned for analysis.A section of the polymer jacket was detached and peeled from the tip at the distal section, and it was observed the wire kinked at the tip.No other issues were noted with the device.Microscopic inspection confirmed the polymer jacket was detached and peeled from the tip at the distal section, and it was observed the wire was kinked at the tip.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12264553
Report Number2134265-2021-09708
Device Sequence Number4507495
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0026371172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR